MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Date of event: unknown.The date received by manufacturer has been used for this field.
 
Event or Problem Description
2 of 2.It was reported while using bd vacutainer® blood alcohol determinations sodium fluoride: 100mg potassium oxalate: 20mg, sample with extremely high alcohol concentration.The following information was provided by the initial reporter: customer alleging a quality issue that has arisen with some recently manufactured bd vials, potentially, and wondering if you could share what you have learned about their manufacturing concerns.Two samples come back with extremely high, not likely to be seen in a living person, alcohol concentrations.Customer inquiring if they had a qc issue or changed volatiles that they were using in their process that could be off-gassing.The 2 erroneous alcohol results were drawn by the same phlebotomist on 2 separate individuals 2 weeks apart.Both had the same extremely high blood alcohol result of 1.0%, which she stated in her email, "not likely to be seen in a living person." the second individual had breath test result of 0.20.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received 15 product samples, which were returned by the customer (the ¿customer¿s product samples¿).The customer¿s product samples were evaluated along with product retention samples of the same lots from bd inventory (¿product retention samples¿) and samples from bd inventory from a different lot (¿control samples¿).As described below, bd tested the customer¿s product samples, control samples, and product retention samples.No issues relating to the reported erroneous results, i.E., unexpected high alcohol concentrations, were observed.In response to the customer¿s report, bd conducted the following: testing of product retention samples: bd¿s product retention samples (of the same lot) were tested by conducting visual inspections and draw testing.Testing of customer¿s product samples: the customer¿s product samples (along with controls from a different lot) were tested via tube headspace gc-ms for ethanol content.Device history record (dhr) review: based on a review of the dhr for the incident lot, all product specifications and requirements for lot release were met.A complaint history was performed, and this was the only complaint found on this batch number for the reported issue.Complaint history: a complaint history review was performed, and this was the only complaint found on this batch number for the reported issue.The following fields were updated due to additional information: d9: device available for evaluation:  yes.D9: returned to manufacturer on: 2022-07-20.
 
Event or Problem Description
2 of 2.It was reported while using bd vacutainer® blood alcohol determinations sodium fluoride: 100mg potassium oxalate: 20mg, sample with extremely high alcohol concentration.The following information was provided by the initial reporter: customer alleging a quality issue that has arisen with some recently manufactured bd vials, potentially, and wondering if you could share what you have learned about their manufacturing concerns.Two samples come back with extremely high, not likely to be seen in a living person, alcohol concentrations.Customer inquiring if they had a qc issue or changed volatiles that they were using in their process that could be off-gassing.The 2 erroneous alcohol results were drawn by the same phlebotomist on 2 separate individuals 2 weeks apart.Both had the same extremely high blood alcohol result of 1.0%, which she stated in her email, "not likely to be seen in a living person." the second individual had breath test result of 0.20.Tions.

Brand Name
BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15070772
Report Number1917413-2022-00426
Device Sequence Number14796864
Product Code JKA
UDI-Device Identifier50382903670012
UDI-Public50382903670012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Model Number367001
Device Catalogue Number367001
Device Lot Number1259228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown